Ask Your Health Question and Get an Answer ASAP
There is a slight possibility that the Geodon could be causing muscle tension. It doesn't normally just cause in only in the back. Do you have any other symptoms of EPS (extra pyramidal symptoms - a syndrome that is rare to occur with Geodon, but still but is much less likely than the older psychotropic medications) If you had any other symptoms of EPS such as: a feeling that you need to keep moving; or you may notice that you are rubbing the thumb and forefinger together; pacing; kicking your legs when sitting; grinding teeth or jaw tightness. If you were having symptoms similar to these, then you might have some EPS side effects from the Geodon, and cogentin might help you.
Weening off of clonazepam is a definite possibility, but you must do this with your doctors knowledge and assistance. Anxiety can occur along with schizoaffective disorder and it can be difficult to recognize the symptoms when they return. So please let your doctor know that you want to ween from the clonazepam. It is individual on how fast you could ween down from it, but if you are on a high dose, it is better to go slowly.
The best thing you can do for back pain is to do strengthening and stretching exercises. Learning to deep breath when stretching and becoming observant of your breathing at other times (for example notice when you are holding your breath or breathing shallow can also help). Tension from anxiety is a frequent cause of back pain, and breathing deeply can help when this is part of the cause. Additionally,if your muscle are weak it will be important to strengthen the muscles of the back as well as stomach muscles so that the back muscle don't carry all of the weight.
A walking regimen would help, but also exercises targeting these areas. Yoga or pilates could be of great help and are also very helpful for anxiety (especially yoga for anxiety, as there is more of a focus on proper breathing)
Also, you simply have to stop smoking. You will not be able to take birth control pills if you are smoking, especially because you are on Geodon. Geodon already increases cardiovascular disease risk, smoking adds to it, and birth control pills would increase your chances of a blood clots and stroke.
The other reason to stop smoking is that is increases muscular pain. It depletes oxygen in the blood system as well as causes the blood vessels to constrict and thus increases muscular pain.
As far as naprosyn I personally would not recommend taking it long term. It can have a rebound effect and this class of anti-inflammatory medications are beginning to show signs of cardiovascular effects. You do not need that. As long as you do not have stomach or bleeding issues, I would recommend you take a couple of aspirins once a day. I believe it is one of the better pain killers, is preventative or cardiovascular clotting problems. You just need to be sure and take it with food, or not to take it if you have stomach ulcers.
If you have comments or questions please reply to this post so that we may assist you until you are satisfied with your answers.
I need the question answered is it possible that naproxen could cause psychosis. Also what is Cogentin and why does it help with muscle stiffness. What are the possible side effects of this medication. FYI back ache is a reported finding of Geodon and Lamictal, I have copies of the clinical trials that show this.
The most recent PDR does not show psychosis as a side effect of Naproxen. Where did you get that information?
Cogentin is a drug that has been used since the 50 or 60's and is given along with medications like Haldol and Thorazine to prevent EPS. It's generic name is XXXXX XXXXX can read more about it here: http://tiny.cc/1kw0aw
What percentage of people taking Geodon and Lamictal had back pain? Were the numbers of people that had back pain the same as the numbers that had back pain in the control group? These are things you have to look at when reading about clinical trials and reported side effects. Just because they are mentioned in the study does not mean that it was found that the medication caused the back pain. If you give me the names of the studies, and the first clinicXXXXX XXXXXsted as the author, I can look these up and read them myself to double check it.
I have to step away from the computer for an hour or two at the most. I'll check this when I get back for your reply. I hope that is okay.